MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20
Model Number BD-400P-2080
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the customer's complaint was confirmed.The device came with its original packaging but in open condition.Visual inspection of the device found the working portion (sheath) twisted with light kinks measured about 45 cm from the proximal connector (hub), but the inflation hub was intact.Olympus confirmed the balloon section had been cut off at its proximal radiopaque white marker leaving a small wire sticking out from the distal sheath.The balloon itself has moisture inside and was also torn open in lengthwise.However, the white distal tip appeared to be in normal condition.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
On behalf of the customer, an olympus representative reported the facility had issues during deflation of the balloon, the balloon got caught on the catheter and had to be cut off.The event occurred during a diagnostic procedure.There were no reports of patient harm or impact associated with this event.Inspection and testing of the returned device revealed unsuccessful balloon inflation.This medical device report (mdr) is being submitted to capture the reportable malfunction found during device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The investigation concluded that this nonconformance observed in this complaint was categorized as a process defect.An exhaustive revision of the process was completed, founding that occlusion partial or total was generated in the proximal bonding station due to misalignment of the d-mandrel or mandrel during the preparation for bonding process.The operator has not enough visibility to ensure the correct position of the d-mandrel or mandrel, causing melting material smearing occluding partial or total the diameter of the extrude.Causing two events, the first is the diameter is completely occluded which would prevent the balloon from inflating.And the second event would be that the diameter is partially occluded which would cause it to take longer to inflate or deflate.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 18-19-20
Common Device Name
DILATOR
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18194523
Report Number3003790304-2023-00435
Device Sequence Number6349217
Product Code KNQ
UDI-Device Identifier00821925033214
UDI-Public00821925033214
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-2080
Device Lot Number381893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown